MAUDE Adverse Event Report: SYNTHES GMBH HUDSON REDUCTION DRIVE UNIT; DRIVER, SURGICAL, PIN

SYNTHES GMBH HUDSON REDUCTION DRIVE UNIT; DRIVER, SURGICAL, PIN
Catalog Number 532.018
Medical Device Problem Codes Device-Device Incompatibility (2919); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: small battery drive device, (b)(6) 2021.The initial reporter's phone numbe was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during surgery for a femoral fracture, it was discovered that the reduction drive device failed to lock onto the handpiece device and fell out easily.It was further reported that the surgeon continued to use the unlocked devices to complete the surgery without any surgical delay.It was noted that another attachment device was attached to the handpiece device without issue and the problem seemed to be with the reduction drive device.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H6: device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, the device was functionally and visually tested by quality engineering and it was determined that it was possible to pull out the attachment from the gauge without releasing the gauge and furthermore the device showed signs of slight corrosion on the outer surface.It was further determined that the device coupling dimensions were out of specification.It was further determined that the locking groove had not been manufactured according to specifications hence the holding edge was not as steep as it should have been and therefore the attachment could not be properly locked to the handpiece coupling.It was determined that this defect was caused by the machining tool and is being further investigated and assessed under a capa.It was further determined that the device failed pretest for general condition and check the machine coupling.Therefore, the reported condition was confirmed.The assignable root cause for the device failing to lock and falling out easily was determined to be due to manufacturing and the assignable root cause for corrosion of the device was not established.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HUDSON REDUCTION DRIVE UNIT
Common Device Name
DRIVER, SURGICAL, PIN
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key12167196
Report Number8030965-2021-05664
Device Sequence Number4199266
Product Code GFC
UDI-Device Identifier07611819118881
UDI-Public07611819118881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.018
Device Lot NumberMA10033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/03/2021
11/19/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date11/11/2021
11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown